Alert archive / Idaho / Winter Storm Warnings in 2007
Winter Storm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Jan 11, 2007, 4:31 AM MST. It took effect at Jan 11, 2007, 9:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2007, 4:31 AM MST (11:31 UTC)
- In effect from
- Jan 11, 2007, 9:00 AM MST
- Expired
- Jan 11, 2007, 3:35 PM MST
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 111131 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 431 AM MST THU JAN 11 2007 IDZ019-020-112345- /O.CAN.KPIH.WC.A.0001.070111T2000Z-070112T2000Z/ /O.NEW.KPIH.WS.W.0002.070111T1900Z-070112T1900Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY 431 AM MST THU JAN 11 2007 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 12 PM MST FRIDAY... ...WIND CHILL WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM MST FRIDAY. THE WIND CHILL WATCH HAS BEEN CANCELLED. AN ARCTIC AIRMASS WILL SPILL OVER THE MONTANA DIVIDE THIS AFTERNOON AND TONIGHT PRODUCING STRONG GUSTY WINDS AND DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 35 DEGREES BELOW ZERO OVERNIGHT TONIGHT. RECENT SNOWFALL COMBINED WITH THE STRONG GUSTY WINDS WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITY REDUCED TO ONE QUARTER MILE AT TIMES STARTING THIS AFTERNOON AND CONTINUING OVERNIGHT. BRISK NORTH WINDS WILL LIKELY CONTINUE FRIDAY WHILE WIND CHILL TEMPERATURES RELAX IN THE AFTERNOON. A WINTER STORM WARNING MEANS THAT WEATHER CONDITIONS WILL MAKE TRAVEL VERY HAZARDOUS. $$ IDZ018-031-032-112345- /O.UPG.KPIH.WC.A.0001.070111T2000Z-070112T2000Z/ /O.NEW.KPIH.WC.W.0001.070112T0100Z-070112T1900Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 431 AM MST THU JAN 11 2007 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. AN ARCTIC AIRMASS WILL SPILL OVER THE MONTANA DIVIDE TONIGHT PRODUCING STRONG GUSTY WINDS AND DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 35 DEGREES BELOW ZERO OVERNIGHT TONIGHT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
2 follow-up statements
000 WWUS45 KPIH 111542 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 842 AM MST THU JAN 11 2007 IDZ019-020-120345- /O.EXT.KPIH.WS.W.0002.070111T1600Z-070112T1900Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY 842 AM MST THU JAN 11 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 12 PM MST FRIDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 12 PM MST FRIDAY. AN ARCTIC AIRMASS HAS BEGUN TO SPILL INTO EASTERN IDAHO TODAY. STRONG NORTH WINDS AT 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE AT TIMES AND TRAVEL WILL BE EXTREMELY HAZARDOUS. ALTHOUGH THE WINDS WILL SUBSIDE THROUGH THE AFTERNOON...THEY WILL REMAIN BRISK. THE STRONG WINDS WILL COMBINE WITH DRASTICALLY COLDER TEMPERATURES TO PRODUCE DANGEROUS WIND CHILL TEMPERATURES THROUGH TONIGHT. WIND CHILL TEMPERATURES BETWEEN 20 BELOW AND 35 BELOW ZERO CAN BE EXPECTED. A WINTER STORM WARNING MEANS THAT WEATHER CONDITIONS WILL MAKE TRAVEL VERY HAZARDOUS. $$ IDZ018-031-032-120345- /O.CON.KPIH.WC.W.0001.070112T0100Z-070112T1900Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 842 AM MST THU JAN 11 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST FRIDAY. AN ARCTIC AIRMASS WILL SPILL OVER THE MONTANA DIVIDE TODAY. STRONG GUSTY WINDS AND DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 35 DEGREES BELOW ZERO ARE FORECAST OVERNIGHT TONIGHT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS45 KPIH 112235 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 335 PM MST THU JAN 11 2007 IDZ019-020-121045- /O.CAN.KPIH.WS.W.0002.000000T0000Z-070112T1900Z/ /O.EXB.KPIH.WC.W.0001.070111T2235Z-070112T1900Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY 335 PM MST THU JAN 11 2007 ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM MST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. VERY COLD TEMPERATURES WILL CONTINUE TO SPILL OVER THE MONTANA DIVIDE INTO EASTERN IDAHO TONIGHT. GUSTY NORTH WINDS AT 15 TO 25 MPH WILL ALSO CONTINUE ACROSS THE AREA. THE COMBINATION WILL PRODUCE WIND CHILL TEMPERATURES BETWEEN 20 BELOW AND 35 DEGREES BELOW ZERO OVERNIGHT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IDZ018-031-032-121045- /O.CON.KPIH.WC.W.0001.070112T0100Z-070112T1900Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 335 PM MST THU JAN 11 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY. VERY COLD TEMPERATURES WILL CONTINUE TO SPILL OVER THE MONTANA DIVIDE INTO EASTERN IDAHO TONIGHT. GUSTY NORTH WINDS WILL ALSO CONTINUE ACROSS THE AREA. THE COMBINATION WILL PRODUCE WIND CHILL TEMPERATURES BETWEEN 20 BELOW AND 35 DEGREES BELOW ZERO OVERNIGHT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IDZ017-120500- /O.NEW.KPIH.SB.Y.0002.070111T2235Z-070112T0500Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 335 PM MST THU JAN 11 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. A BAND OF SNOW REMAINS STALLED OVER THE EASTERN MAGIC VALLEY. IN ADDITION...GUSTY WINDS REMAIN OVER THE REGION WITH WINDS GRADUALLY TURNING NORTHEAST BUT REMAINING STRONG AT 15 TO 25 MPH. TRAINED NATIONAL WEATHER SERVICE SPOTTERS INDICATE OCCASIONAL NEAR WHITE- OUT CONDITIONS WITH VISIBILITIES BELOW ONE QUARTER MILE IN A COMBINATION OF FALLING AND DRIFTING SNOW. THE BAND IS FORECAST TO BEGIN MOVING DOWN THE VALLEY THIS EVENING...BUT THE WINDS WILL REMAIN GUSTY FROM THE NORTHEAST. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 3:45 AM MST, 46 minutes earlier.
Area forecast discussion, Jan 11, 3:45 AM MST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 345 AM MST THU JAN 11 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. LATEST SATELLITE IMAGERY SHOWING COLD UPPER LOW DIGGING SOUTH THROUGH WASHINGTON/OREGON WITH UPPER JET ARCHING THROUGH NEVADA INTO CNTRL UTAH PLACING SE IDAHO IN FAVORED LEFT FRONT QUAD OF JET. CURRENT RADAR IMAGERY SHOWING BAND OF PRECIPITATION WHICH WAS RATHER ACTIVE IN THE SNAKE PLAINS AROUND MIDNIGHT SETTLING INTO THE SE HIGHLANDS. WEBCAMS IN ERN HIGHLANDS CONFIRM MODERATE SNOWFALL AT THIS TIME. SURFACE ANALYSIS PLACES DEEP SURFACE TROUGH OVER SE WYOMING EXTENDING INTO NRN UTAH WITH SE HIGHLANDS FAVORED AREA FOR OVERRUNNING PRECIPITATION. FURTHER NORTH...ANALYSIS WAS SHOWING ARCTIC AIRMASS PLUNGING SOUTH THROUGH MONTANA TOWARD THE DIVIDE. NAM PERFORMANCE WITH RESPECT TO QPF POOR SO GFS MODEL OF CHOICE THIS MORNING. THUS...UPPER LOW CONTINUES TO DIG SOUTH TODAY SPINNING OFF A CLOSED CIRCULATION OVER THE SRN SIERRA/WRN NEVADA BY FRIDAY MORNING. PRECIPITATION FOCUS SHIFTS SOUTH INTO UTAH ALONG WITH MOVEMENT OF SURFACE TROUGH AND EVOLUTION OF UPPER LOW. UPPER LOW THEN TRACKS EAST THROUGH SRN NEVADA FRIDAY BEFORE EJECTING NE THROUGH UTAH INTO WYOMING SATURDAY NIGHT WITH SE IDAHO REMAINING ALONG NRN FRINGE OF ACTIVITY AND PRECARIOUS POSITION FOR ANY ADJUSTMENTS TO TRACK OF EJECTING LOW. COMPLEX INTERACTION ANTICIPATED TODAY/TONIGHT WITH PRECIPITATION GENERATING SUB-WARNING AMOUNTS OF SNOWFALL OVER THE ERN HIGHLANDS BY THE END OF THE DAY AND ARCTIC AIRMASS SPILLING OVER THE DIVIDE LATE THIS AFTERNOON/TONIGHT WITH STRONG GAP WINDS EXITING FROM NRN CANYONS AND VERY COLD TEMPERATURES PRODUCING DANGEROUS WIND CHILL READINGS. IN ADDITION...SNOWFALL IN THE UPPER SNAKE PLAIN/HIGHLANDS THIS MORNING WILL LIKELY GET PUSHED AROUND BY WINDS WITH BLOWING AND DRIFTING SNOW ANTICIPATED IN AREAS FROM REXBURG NORTH. HENCE WARNINGS ISSUED FOR ZONES 18/31/32 FOR WIND CHILL AND 19/20 FOR COMBINATION OF WIND CHILL AND BLOWING SNOW THIS AFTERNOON THROUGH NOON FRIDAY. HUSTON .LONG TERM...SUNDAY THROUGH THURSDAY. HIGH PRESSURE RIDGING BEGINS TO TAKE HOLD AND WILL PERSIST FOR JUST ABOUT THE ENTIRE EXTENDED PERIOD. THE UPPER LEVEL LOW ASSOCIATED WITH THE REMAINING SNOWSHOWERS ON SATURDAY WILL PUSH FAR ENOUGH DOWNSTREAM TO END THE PRECIP IN THE BEAR LAKE AREA BY SUNDAY MORNING. A WEAK SECONDARY H5 SHORTWAVE WILL FOLLOW BEHIND THE UPPER LOW ON SUNDAY BUT LOOKS TO ONLY HAVE ENOUGH ENERGY AND MOISTURE FOR SOME MID AND HIGH CLOUD DECKS. RIDGING DOMINATES FROM MONDAY ONWARD WHICH SHOULD PRODUCE DRY CONDITIONS AND A VERY GRADUAL WARMUP IN TEMPERATURES...ALTHOUGH LATEST GFS SHOWS ANOTHER WEAK SHORTWAVE RUNNING OVER THE TOP OF THE RIDGE ON TUESDAY THAT WILL TEMPORARILY REINFORCE THE COLD AIR IN THE UPPER SNAKE HIGHLANDS. WARANAUSKAS && .AVIATION...COLD FRONT THAT TRACKED ACROSS SOUTHERN IDAHO YESTERDAY IS NEAR UT/WY/ID CORNER THIS MORNING. FURTHER EASTWARD PROGRESSION OF THE FRONT IS EXPECTED TO BE SLOWED BY DEVELOPMENT OF SURFACE LOW IN CENTRAL UTAH...PRODUCING MVFR AND IFR CONDITIONS AND WIDESPREAD LIGHT SNOW TODAY FOR AREAS EAST AND SOUTH OF MALTA-POCATELLO-REXBURG LINE. TWEB ROUTE 345 WILL BE MOST AFFECTED...WITH EASTERN HALF OF ROUTE BEING IFR FROM 19Z ONWARD. REST OF REGION WILL SEE MOSTLY VFR CONDITIONS WITH BKN TO OVC SKIES AND A FEW SCATTERED SNOWSHOWERS. WARANAUSKAS && .PIH WATCHES/WARNINGS/ADVISORIES...WIND CHILL WARNING TONIGHT THROUGH NOON FRIDAY FOR ZONES 18/31/32. WINTER STORM WARNING FOR COMBINATION OF WIND CHILL AND BLOWING SNOW THIS AFTERNOON THROUGH NOON FRIDAY FOR ZONES 19/20. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:25 PM MST | Wind Chill Watch | PIH | 9 hr | |
| Jan 11, 4:31 AM MST | Wind Chill Warning | PIH | 54 hr | |
| Jan 11, 3:35 PM MST | Snow and Blowing Snow Advisory | PIH | 5 hr |
Nearby
Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.